Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom Confessions Mom Confessions

I refuse to go on Lithium for Borderline Personality Disorder.

Anonymous
Posted by Anonymous
  • 109 Replies
I suspected I have Borderline Personality Disorder, so I mentioned it to my psychiatrist. He said that had crossed his mind and he agreed. I've been seeing him for months! WTF? Who is the Dr. here and wtf am I paying him for? Ok so he agreed with me about having Borderline and suggested Lithium or Depakote. Um, no! I know a couple of people on both who chubbed right up. I'm already the heaviest I have ever been in life (5'6" and 170) after having 2 kids and I am having a hell of a time getting back to the 130's because I am always tired and I don't like a lot of healthy foods because I have a texture aversion :( I don't need to take a drug that is going to make me any bigger and more miserable than I am already. Basically he said if I don't want to take lithium then he has no more options to offer me and doesn't want to see me anymore. What if I was ALLERGIC to Lithium or Depakote? Then what would he suggest?! Nothing?! Anyone out there have experience with any of this?
Posted by Anonymous on Apr. 16, 2012 at 4:08 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
usmchoney
by on Apr. 16, 2012 at 4:10 PM
1 mom liked this

Don't do it.... It caused me to have muscle spams because the lithium built up in my body :(

Anonymous
by Anonymous - Original Poster on Apr. 16, 2012 at 4:12 PM
That's what I'm saying, its not a good drug. I have heard nothing but bad things about it.

Quoting usmchoney:

Don't do it.... It caused me to have muscle spams because the lithium built up in my body :(

Anonymous
by Anonymous on Apr. 16, 2012 at 4:14 PM

He should be able to offer you an alternative to the litheum. i was also diagnosed with that before and my dr didn't even offer my litheum just antidepressants and antianxiety meds. Can you get a different dr. what are some of your symptoms?

Anonymous
by Anonymous on Apr. 16, 2012 at 4:20 PM

It helped for awhile, but then it built up too much :(

Quoting Anonymous:

That's what I'm saying, its not a good drug. I have heard nothing but bad things about it.

Quoting usmchoney:

Don't do it.... It caused me to have muscle spams because the lithium built up in my body :(


Anonymous
by Anonymous - Original Poster on Apr. 16, 2012 at 4:21 PM
I have a very bad social history and I can't keep relationships, friendships or jobs because I can't seem to get along with people. I'm not talking to a lot of family members for the same reasons. Because of this I have high anxiety when it comes to interacting with people and I'm very depressed. It all causes me to try to stay away from people so I don't piss them off. When people reject me I retaliate in psychological ways that cause them to think and say I'm crazy.

Quoting Anonymous:

He should be able to offer you an alternative to the litheum. i was also diagnosed with that before and my dr didn't even offer my litheum just antidepressants and antianxiety meds. Can you get a different dr. what are some of your symptoms?

Posted on CafeMom Mobile
Anonymous
by Anonymous on Apr. 16, 2012 at 4:27 PM

 Do you have very intense relationships with men like one minute you feel like you can't live without them and then boom you intenselyhate them. Because usually with bpd the biggest most common symptom is fear of abandonment. I'm just wondering why your doctor would prescribe that for bpd those sound like drugs for bi-polar

Quoting Anonymous:

I have a very bad social history and I can't keep relationships, friendships or jobs because I can't seem to get along with people. I'm not talking to a lot of family members for the same reasons. Because of this I have high anxiety when it comes to interacting with people and I'm very depressed. It all causes me to try to stay away from people so I don't piss them off. When people reject me I retaliate in psychological ways that cause them to think and say I'm crazy.

Quoting Anonymous:

He should be able to offer you an alternative to the litheum. i was also diagnosed with that before and my dr didn't even offer my litheum just antidepressants and antianxiety meds. Can you get a different dr. what are some of your symptoms?


Anonymous
by Anonymous - Original Poster on Apr. 16, 2012 at 4:39 PM
I used to be like that when I was younger. I still fear abandonment but I hide it well.

Quoting Anonymous:

 Do you have very intense relationships with men like one minute you feel like you can't live without them and then boom you intenselyhate them. Because usually with bpd the biggest most common symptom is fear of abandonment. I'm just wondering why your doctor would prescribe that for bpd those sound like drugs for bi-polar


Quoting Anonymous:

I have a very bad social history and I can't keep relationships, friendships or jobs because I can't seem to get along with people. I'm not talking to a lot of family members for the same reasons. Because of this I have high anxiety when it comes to interacting with people and I'm very depressed. It all causes me to try to stay away from people so I don't piss them off. When people reject me I retaliate in psychological ways that cause them to think and say I'm crazy.


Quoting Anonymous:


He should be able to offer you an alternative to the litheum. i was also diagnosed with that before and my dr didn't even offer my litheum just antidepressants and antianxiety meds. Can you get a different dr. what are some of your symptoms?



Bknotnobody
by Gold Member on Apr. 16, 2012 at 5:18 PM
That's jumping to an extreme. He should of suggested something else before jumping to that. Sigh. I don't blame you for refusing those meds. I'd be looking for a second opinion or a new doctor
Posted on CafeMom Mobile
Anonymous
by Anonymous on Apr. 16, 2012 at 5:20 PM
They put me on depakote and I gained 80 pounds in 4 Weeks. Now I just tell them im allergic! That is awful horrible stuff
Anonymous
by Anonymous - Original Poster on Apr. 16, 2012 at 5:27 PM
Exactly!!!! Have you tried anything else?

Quoting Anonymous:

They put me on depakote and I gained 80 pounds in 4 Weeks. Now I just tell them im allergic! That is awful horrible stuff
Posted on CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)